Alert archive / West Virginia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 94, NWS Charleston, WV

June 23, 20164 counties in West Virginia; Washington County, Ohio

NWS Charleston, WV issued this severe thunderstorm warning at Jun 23, 2016, 2:38 AM EDT for 4 counties in West Virginia; Washington County, Ohio. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2016, 2:38 AM EDT (06:38 UTC)
Expired
Jun 23, 2016, 3:15 AM EDT
In force
37 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Washington County, OH, Pleasants County, WV, Ritchie County, WV, Tyler County, WV, Wood County, WV

The radar

The Charleston,WV radar (KRLX), 123 km from the middle of the area, began a volume at 06:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 3:00 AM EDTTSTM WND DMGSt. Marys, WVTREE DOWN ALONG HEBRON ROAD. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 00:00Z, 6.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2016-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2016-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
1466 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

932 
WUUS51 KRLX 230638
SVRRLX
OHC167-WVC073-085-095-107-230715-
/O.NEW.KRLX.SV.W.0094.160623T0638Z-160623T0715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
238 AM EDT THU JUN 23 2016

THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN WASHINGTON COUNTY IN SOUTHEASTERN OHIO...
  CENTRAL RITCHIE COUNTY IN NORTHWESTERN WEST VIRGINIA...
  NORTHERN WOOD COUNTY IN NORTHWESTERN WEST VIRGINIA...
  PLEASANTS COUNTY IN NORTHWESTERN WEST VIRGINIA...
  SOUTHWESTERN TYLER COUNTY IN NORTHERN WEST VIRGINIA...

* UNTIL 315 AM EDT

* AT 238 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BELPRE...
  MOVING EAST AT 60 MPH.

  HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
           ROOFS...AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  PARKERSBURG...MARIETTA...BELPRE...HARRISVILLE...ST. MARYS...
  VIENNA...WILLIAMSTOWN...PENNSBORO...BELMONT...
  NORTH BEND STATE PARK...BOAZ...WASHINGTON...LUBECK...NEWPORT...
  NORTH HILLS...ELLENBORO...CAIRO...PULLMAN...HEBRON AND PETROLEUM.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 77 IN WEST VIRGINIA BETWEEN MILE MARKERS 173 AND 186.
 ROUTE 50 IN WEST VIRGINIA BETWEEN MILE MARKERS 1 AND 45.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3941 8089 3928 8090 3927 8091 3926 8091
      3914 8092 3924 8169 3942 8167
TIME...MOT...LOC 0638Z 274DEG 52KT 3933 8162 

HAIL...1.00IN
WIND...70MPH
 
$$

17
1 follow-up statement
563 
WWUS51 KRLX 230700
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
300 AM EDT THU JUN 23 2016

OHC167-WVC073-085-095-107-230715-
/O.CON.KRLX.SV.W.0094.000000T0000Z-160623T0715Z/
WASHINGTON OH-RITCHIE WV-WOOD WV-PLEASANTS WV-TYLER WV-
300 AM EDT THU JUN 23 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM EDT
FOR SOUTHEASTERN WASHINGTON...CENTRAL RITCHIE...NORTHEASTERN WOOD...
PLEASANTS AND SOUTHWESTERN TYLER COUNTIES...

AT 300 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BELMONT...OR
NEAR ST. MARYS...MOVING EAST AT 60 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
HARRISVILLE...ST. MARYS...PENNSBORO...BELMONT...
NORTH BEND STATE PARK...NEWPORT...ELLENBORO...CAIRO...PULLMAN...
SCHULTZ...HEBRON...WAVERLY...HIGHLAND...WILLOW ISLAND...
NUTTER FARM...MAXWELL...PIKE...PETROLEUM...MOUNTAIN AND WICK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3941 8089 3928 8090 3927 8091 3926 8091
      3914 8092 3922 8151 3942 8138
TIME...MOT...LOC 0700Z 274DEG 52KT 3931 8121 

HAIL...1.00IN
WIND...70MPH
 
$$

17

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 2:15 AM EDT, 23 minutes earlier.

Area forecast discussion, Jun 23, 2:15 AM EDT, 23 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
215 AM EDT THU JUN 23 2016

.SYNOPSIS...
Frontal boundary lifts northeast as strong disturbance races through
06z to 12z with strong winds and downpours. Front tries to sink
back south Thursday night. High pressure for the weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
200 am update...
Southwest half of forecast area may remain in a lull until 08z-
09Z, otherwise Forecast on track staring down the barrel of an
MCS.

Previous discussion...
At 02Z...still calm enough in the low levels for some valley fog
to form to in the coal fields of southern West Virginia.

Yet to the west...88D Vad winds at 925 mb already 30 knots at Ind
near 02z. 925 mb flow increases to about 40 knots by 09z over our
Ohio River counties. As winds increase late tonight...temperatures
may hold steady or rise a bit...ahead of any storms. Only cooling
expected is with the thunderstorms. 00z Nam solution still tries
to keep the main biscuit to our north overnight...in the stronger
warm frontal lift.But counting on the southwest low level inflow
to form new cells on the southwestern flank in the unstable muggy
air. This new convection should drop further south than the nam
solution. Individual cells will be racing at 50 to 60 knots after
06z. So damaging wind threat still exists. Despite the fast
movement...still concerned that back building could align the axis
of portions of the convection along the steering flow. Due to the
recent rain...decided to include the Hts Tri state in the flash
flood watch including ne Kentucky and down through the southern
coal fields of WV. The southern portion of this flash flood watch
may even have to be extended in time...well into Thursday
night...since the front will be slow to press back south.

Precipitable water increases to near 2 inches toward 09z Thursday and
lingers through 03z Saturday.

We continue to stress the need for folks to increase their weather
awareness...now through Thursday evening.

Have pops decreasing first around 10 to 11z in southeast Ohio in
the wake of the overnight rounds.  Unclear...how the convection
lingers and reforms on Thursday. Mesoscale boundaries and pockets
of sunshine will come into play. Tried to downplay the wind
potential for 12z Thursday through midday...only to bring it back
for the afternoon and evening hours.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY/...
Have several features to track during the short term period. The
first is a pesky surface low and attached cold front which will be
over the CWA to begin the period. Brief high pressure will follow
this followed by a warm front late in the period as a surface low
moves across south central Canada.

Increased POPs with surface low and cold front Friday into Friday
night, as models continue to slow its departure. NAM and GFS try to
show some QPF across the mountains Saturday in the lingering
moisture and a weak 500mb shortwave trough moving through. However,
kept things dry for now on Saturday, thinking the moisture will be
too shallow for precipitation and weak surface high pressure should
be moving through.

That surface high is already headed out by Sunday, with moisture on
the increase and a warm front lifting through the Ohio River valley.
Added some slight chance POPs and increased clouds on Sunday to
account for this. With the increase in clouds, also lowered the high
on Sunday several degrees. Stayed on the warm side of guidance with
afternoon highs in the low 90s across the lowlands though.

&&

.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
Starting on Monday...used a blend of the ECMWF ensemble mean and
the GEFS mean. This would have a cold front slowly approaching
from the west on Monday and Tuesday...with showers and
thunderstorms developing over the region in advance of the front.
The cold front would then push through on Wednesday.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
A convective complex over Indiana and Ohio will move across WV
overnight and should at some point impact most TAF sites. The main
effect of the storms will be heavy rainfall with IFr conditions at
times, but very strong wind gusts and hail are also possible.
There should be a lull later Thursday morning before another round
of thunderstorms impacts the area Thursday Afternoon into Thursday
evening with similar effects, as a cold front approaches the area.

Southwest surface flow will become a bit gusty even outside
thunderstorms Thursday and then diminish Thursday night. Moderate
to strong west flow aloft through Thursday will diminish a bit
Thursday night.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z FRIDAY...

FORECAST CONFIDENCE: LOW.

ALTERNATE SCENARIOS: Timing of changing conditions associated
with thunderstorms will vary.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                              THU 06/23/16
UTC 1HRLY       06   07   08   09   10   11   12   13   14   15   16   17
EDT 1HRLY       02   03   04   05   06   07   08   09   10   11   12   13
CRW CONSISTENCY  H    H    M    L    L    L    M    M    M    M    M    M
HTS CONSISTENCY  H    H    M    L    L    L    M    H    H    H    H    H
BKW CONSISTENCY  H    H    H    M    M    L    M    H    H    H    H    H
EKN CONSISTENCY  H    H    M    L    L    L    L    L    L    L    M    M
PKB CONSISTENCY  L    L    L    L    L    M    M    M    M    M    M    M
CKB CONSISTENCY  H    M    L    L    L    L    L    L    L    M    M    M

AFTER 06Z FRIDAY...
IFR possible in lingering showers and thunderstorms 06z Friday to
12z Friday. Low stratus ceilings forming in the moist/saturated
low levels could linger Friday morning.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flash Flood Watch through this afternoon for WVZ005>011-
     013>020-024>040-046-047.
OH...Flash Flood Watch through this afternoon for OHZ066-067-075-
     076-083>087.
KY...Flash Flood Watch through this afternoon for KYZ101>103-105.
VA...None.

&&

SYNOPSIS...RPY/MPK
NEAR TERM...KTB/TRM
SHORT TERM...MZ
LONG TERM...RPY
AVIATION...TRM
Hazardous weather outlook, Jun 22, 4:09 PM EDT, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
409 PM EDT WED JUN 22 2016

OHZ066-067-075-076-083>086-WVZ007>011-014>020-027>032-039-040-232015-
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-
RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR-
BARBOUR-
409 PM EDT WED JUN 22 2016

...FLASH FLOOD WATCH IN EFFECT FROM 11 PM EDT THIS EVENING THROUGH
THURSDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OHIO
AND MUCH OF WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

IN ADDITION...NUMEROUS SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT.
THE GREATEST THREAT FROM THESE STORMS WILL BE WIDESPREAD WIND
DAMAGE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THERE IS ALSO A SLIGHT RISK FOR SEVERE THUNDERSTORMS THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KYZ101>103-105-OHZ087-WVZ005-006-013-232015-
GREENUP-CARTER-BOYD-LAWRENCE KY-LAWRENCE OH-WAYNE-CABELL-LINCOLN-
409 PM EDT WED JUN 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...PORTIONS
OF SOUTHEAST OHIO...AND PORTIONS OF SOUTHERN WEST VIRGINIA AND
WESTERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

NUMEROUS SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT. THE GREATEST
THREAT FROM THESE STORMS WILL BE WIDESPREAD WIND DAMAGE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THURSDAY INTO
THURSDAY NIGHT. AN EXCESSIVE RAINFALL THREAT MAY ALSO DEVELOP.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ036>038-046-047-232015-
FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH-
409 PM EDT WED JUN 22 2016

...FLASH FLOOD WATCH IN EFFECT FROM 11 PM EDT THIS EVENING THROUGH
THURSDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

IN ADDITION...SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE
TONIGHT. THE GREATEST THREAT FROM THESE STORMS WILL BE WIND
DAMAGE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THERE IS ALSO A SLIGHT RISK FOR SEVERE THUNDERSTORMS THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

VAZ003-004-WVZ024>026-033>035-232015-
DICKENSON-BUCHANAN-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH-
409 PM EDT WED JUN 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
PORTIONS OF SOUTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

IN ADDITION...SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT.
THE GREATEST THREAT FROM THESE STORMS WILL BE WIND DAMAGE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THURSDAY INTO
THURSDAY NIGHT. AN EXCESSIVE RAINFALL THREAT MAY ALSO DEVELOP.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jun 22, 8:59 PM EDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
859 PM EDT WED JUN 22 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TORNADO          3 NE RICHWOOD           38.25N  80.50W
06/21/2016                   NICHOLAS           WV   NWS STORM SURVEY

            EF1 TORNADO CONFIRMED ALONG COUNTRY CLUB ROAD. MANY
            TREES SNAPPED AND DOWNED. SOME UTILITY POLES SNAPPED.

&&

EVENT NUMBER RLX1601051

NW
Special weather statement, Jun 23, 2:01 AM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
201 AM EDT THU JUN 23 2016

OHZ066-067-076-230700-
MORGAN-WASHINGTON-PERRY-
201 AM EDT THU JUN 23 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WASHINGTON...
SOUTHEASTERN PERRY AND MORGAN COUNTIES...

AT 200 AM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER
MCCONNELSVILLE... MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MARIETTA...MCCONNELSVILLE...BEVERLY...MALTA...CORNING...LOWELL...
STOCKPORT...BRISTOL...MACKSBURG...LOWER SALEM...RENDVILLE...
EAGLEPORT...DEVOLA AND HACKNEY.

THIS INCLUDES INTERSTATE 77 IN OHIO BETWEEN MILE MARKERS 1 AND 17.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3976 8165 3975 8164 3967 8164 3966 8159
      3959 8159 3958 8148 3965 8147 3965 8145
      3963 8145 3963 8142 3960 8139 3959 8132
      3940 8140 3958 8214 3977 8205
TIME...MOT...LOC 0600Z 287DEG 33KT 3967 8185

17
Local storm report, Jun 23, 2:21 AM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
221 AM EDT THU JUN 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 AM     TSTM WND DMG     MCCONNELSVILLE          39.65N  81.84W
06/23/2016                   MORGAN             OH   911 CALL CENTER

            TREE DOWN ALONG STATE ROUTE 669

&&

EVENT NUMBER RLX1601052

MZ
Local storm report, Jun 23, 2:34 AM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
234 AM EDT THU JUN 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0232 AM     FLASH FLOOD      CROOKSVILLE             39.77N  82.09W
06/23/2016                   PERRY              OH   911 CALL CENTER

            FLOODING REPORTED IN CROOKSVILLE... WATER APPROACHING
            APARTMENT COMPLEX -- NO SPECIFIC DETAILS AT THIS TIME

&&

EVENT NUMBER RLX1601053

MZ

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 2:33 AM EDTSevere Thunderstorm WarningRLXDoddridge, Pleasants, Ritchie, Tyler, Wood42 min
Jun 23, 3:14 AM EDTSevere Thunderstorm WarningRLXBarbour, Doddridge, Gilmer, Harrison, Lewis, Ritchie and 1 more31 min
Jun 23, 3:40 AM EDTSevere Thunderstorm WarningRLXBraxton, Gilmer, Lewis, Randolph, Upshur, Webster50 min
Jun 23, 4:08 AM EDTFlash Flood WarningRLXDoddridge, Gilmer, Harrison, Lewis, Pleasants, Ritchie and 2 more3 hr
Jun 23, 4:10 AM EDTSevere Thunderstorm WarningRLXCabell, Jackson, Mason, Putnam50 min
Jun 23, 4:54 AM EDTFlash Flood WarningRLXBarbour, Harrison, Lewis, Randolph, Upshur3 hr
Jun 23, 5:11 AM EDTSevere Thunderstorm WarningRLXBoone, Cabell, Clay, Fayette, Jackson, Kanawha and 5 more64 min
Jun 23, 5:35 AM EDTSpecial Weather StatementRLXClay, Nicholas, Pocahontas, Webster55 min
Jun 23, 5:37 AM EDTSevere Thunderstorm WarningRLXBraxton, Clay, Nicholas, Pocahontas, Webster53 min
Jun 23, 6:17 AM EDTSevere Thunderstorm WarningRLXCabell, Mason, Putnam, Wayne43 min
Jun 23, 6:54 AM EDTAreal Flood WarningRLXDoddridge, Gilmer, Lewis, Ritchie3 hr
Jun 23, 6:58 AM EDTSevere Thunderstorm WarningRLXBoone, Cabell, Kanawha, Lincoln, Logan, Mason and 3 more47 min
Jun 23, 7:39 AM EDTSpecial Weather StatementRLXClay, Fayette, Kanawha, Nicholas81 min
Jun 23, 7:42 AM EDTSpecial Weather StatementRLXBoone, Cabell, Calhoun, Clay, Fayette, Jackson and 13 more2 hr
Jun 23, 7:47 AM EDTSevere Thunderstorm WarningRLXBoone, Fayette, Kanawha, Lincoln, Logan, McDowell and 4 more43 min
Jun 23, 8:07 AM EDTSevere Thunderstorm WarningRLXFayette, Nicholas, Pocahontas, Raleigh, Webster23 min
Jun 23, 8:09 AM EDTSpecial Weather StatementRLXBarbour, Braxton, Gilmer, Harrison, Lewis, Pocahontas and 3 more2 hr
Jun 23, 8:17 AM EDTSpecial Weather StatementRLXPleasants, Wood118 min
Jun 23, 8:27 AM EDTSevere Thunderstorm WarningRLXBoone, Fayette, Kanawha, Logan, McDowell, Mingo and 2 more33 min
Jun 23, 8:35 AM EDTAreal Flood WarningRLXBarbour, Braxton, Lewis, Pocahontas, Randolph, Upshur and 1 more8 hr
Jun 23, 8:48 AM EDTSpecial Weather StatementRLXCabell42 min
Jun 23, 10:14 AM EDTAreal Flood WarningRLXBraxton, Calhoun, Doddridge, Gilmer, Harrison, Jackson and 6 more3 hr
Jun 23, 10:24 AM EDTSpecial Weather StatementRLXBoone, Braxton, Clay, Fayette, Kanawha, Lincoln and 5 more2 hr
Jun 23, 11:05 AM EDTSpecial Weather StatementRLXFayette55 min
Jun 23, 12:02 PM EDTSpecial Weather StatementRLXClay, Fayette, Jackson, Kanawha, Nicholas, Putnam and 2 more58 min
Jun 23, 12:25 PM EDTFlash Flood WarningRLXFayette, Nicholas, Pocahontas, Webster6 hr
Jun 23, 1:01 PM EDTAreal Flood WarningRLXBoone, Braxton, Calhoun, Clay, Fayette, Gilmer and 5 more5 hr
Jun 23, 1:09 PM EDTAreal Flood WarningRLXBraxton, Calhoun, Doddridge, Gilmer, Harrison, Lewis and 3 more2 hr
Jun 23, 2:04 PM EDTAreal Flood WarningRLXJackson, Mason, Roane, Wirt, Wood3 hr
Jun 23, 2:11 PM EDTSpecial Weather StatementRLXLincoln, Wayne2 hr
Jun 23, 2:11 PM EDTSevere Thunderstorm WarningRLXBoone, Fayette, Kanawha, Raleigh34 min
Jun 23, 2:42 PM EDTSevere Thunderstorm WarningRLXFayette, Raleigh33 min
Jun 23, 3:03 PM EDTFlash Flood Warning EmergencyRLXNicholas13 hr
Jun 23, 3:11 PM EDTSevere Thunderstorm WarningRLXFayette, Raleigh19 min
Jun 23, 3:16 PM EDTSpecial Weather StatementRLXJackson, Mason, Roane44 min
Jun 23, 3:21 PM EDTAreal Flood WarningRLXBraxton, Calhoun, Clay, Doddridge, Gilmer, Harrison and 7 more3 hr
Jun 23, 3:22 PM EDTSevere Thunderstorm WarningRLXJackson, Roane23 min
Jun 23, 3:33 PM EDTSevere Thunderstorm WarningRLXJackson, Kanawha, Mason, Putnam27 min
Jun 23, 3:34 PM EDTSevere Thunderstorm WarningRLXWayne26 min
Jun 23, 3:44 PM EDTSevere Thunderstorm WarningRLXClay, Kanawha, Roane31 min
Jun 23, 3:55 PM EDTSevere Thunderstorm WarningRLXCabell35 min
Jun 23, 4:11 PM EDTSpecial Weather StatementRLXKanawha49 min
Jun 23, 4:29 PM EDTAreal Flood WarningRLXBraxton, Lewis, Pocahontas, Randolph, Upshur, Webster3 hr
Jun 23, 4:30 PM EDTSpecial Weather StatementRLXKanawha30 min
Jun 23, 4:46 PM EDTSevere Thunderstorm WarningRLXLincoln, Wayne29 min
Jun 23, 4:52 PM EDTFlash Flood WarningRLXWayne3 hr
Jun 23, 4:57 PM EDTAreal Flood WarningRLXJackson, Mason, Roane, Wirt, Wood3 hr
Jun 23, 5:15 PM EDTSpecial Weather StatementRLXWayne60 min
Jun 23, 5:24 PM EDTSpecial Weather StatementRLXJackson, Mason66 min
Jun 23, 5:34 PM EDTSevere Thunderstorm WarningRLXJackson, Mason26 min
Jun 23, 5:37 PM EDTRiver Flood WarningRLXClay, Kanawha20 hr
Jun 23, 5:51 PM EDTAreal Flood WarningRLXBoone, Braxton, Calhoun, Clay, Fayette, Gilmer and 5 more3 hr
Jun 23, 5:58 PM EDTSevere Thunderstorm WarningRLXJackson, Mason, Roane, Wirt32 min
Jun 23, 6:04 PM EDTSevere Thunderstorm WarningRLXLincoln, Logan, Mingo26 min
Jun 23, 6:06 PM EDTSpecial Weather StatementRLXRaleigh, Wyoming39 min
Jun 23, 6:10 PM EDTAreal Flood WarningRLXCabell, Jackson, Kanawha, Lincoln, Mason, Putnam and 1 more3 hr
Jun 23, 6:11 PM EDTRiver Flood WarningRLXNicholas, Webster20 hr
Jun 23, 6:13 PM EDTSevere Thunderstorm WarningRLXBoone, Logan, Raleigh, Wyoming32 min
Jun 23, 6:15 PM EDTFlash Flood Warning EmergencyRLXClay, Kanawha3 hr
Jun 23, 6:17 PM EDTRiver Flood WarningRLXKanawha27 hr
Jun 23, 6:29 PM EDTFlash Flood WarningRLXFayette, Nicholas, Pocahontas, Webster3 hr
Jun 23, 6:30 PM EDTSevere Thunderstorm WarningRLXCabell, Jackson, Kanawha, Mason, Putnam30 min
Jun 23, 6:44 PM EDTSevere Thunderstorm WarningRLXRaleigh, Wyoming31 min
Jun 23, 6:46 PM EDTSpecial Weather StatementRLXWyoming29 min
Jun 23, 7:00 PM EDTSevere Thunderstorm WarningRLXMcDowell, Wyoming60 min
Jun 23, 7:16 PM EDTRiver Flood WarningRLXFayette, Nicholas10 hr
Jun 23, 7:19 PM EDTSpecial Weather StatementRLXCabell26 min
Jun 23, 7:28 PM EDTAreal Flood WarningRLXBraxton, Lewis, Pocahontas, Randolph, Upshur, Webster62 min
Jun 23, 7:40 PM EDTFlash Flood WarningRLXWayne2 hr
Jun 23, 7:57 PM EDTAreal Flood WarningRLXJackson, Mason, Roane3 hr
Jun 23, 1:37 AM EDTSevere Thunderstorm WarningRLXMorgan, Perry23 min
Jun 23, 2:01 AM EDTSpecial Weather StatementRLXMorgan, Washington59 min
Jun 23, 2:04 AM EDTTornado WarningRLXMorgan, Washington41 min
Jun 23, 2:24 AM EDTFlash Flood WarningRLXMorgan, Perry, Washington5 hr
Jun 23, 9:56 AM EDTAreal Flood WarningRLXMorgan, Perry3 hr

Nearby

Severe Thunderstorm Warnings in West Virginia, 2016Severe Thunderstorm Warnings in Ohio, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.